MAUDE Adverse Event Report: ST PAUL DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Catalog Number 21-4083-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text: d4: lot number, expiration date.D6: implanted date and h4: manufacture date are unknown, no information has been provided to date.Device evaluation: one device was received for investigation.Visual inspection found the catheter was observed to be broken from the proximal side at the connection between the port and catheter.No other damage or dysfunctional conditions were observed.The reported failure mode, broke, was confirmed.Based on the analysis performed on the returned unit, and review of the mitigations during the manufacturing process, the root cause cannot be associated as manufacturing caused.No lot number was provided, therefor no device history report (dhr) review could be completed.No corrective actions taken at this time.This failure will continue to be monitored to determine if new actions need to be taken.
 
Event or Problem Description
It was reported that the oncology nurse station received a return visit from a patient.Upon inspection, the patient's infusion port and port body were not accessible.The "hong kong body" was broken, which was confirmed with film analysis.It was then removed from the port in the digital subtraction angiography (dsa) operating room.The break occurred at the junction between the port body and the catheter.The patient infusion port was installed 4 years ago, and the surgical location was on the upper arm.Since the hospital and the patient's own implant files are not kept, the specific batch number and specific sales date cannot be known.The incident resulted in no "patient casualties".The final result was that the "hong kong body" was removed and a new infusion port was implanted.

Brand Name
DELTEC TITANIUM PORT-A-CATH, LOW PROFILE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17482152
Report Number3012307300-2023-07884
Device Sequence Number8901903
Product Code LJT
UDI-Device Identifier10610586023613
UDI-Public10610586023613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942024
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4083-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown